MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9755RSL23A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by a field clinical specialist (fcs), during a tavr procedure with a 23mm sapien 3 ultra resilia valve, a bent tine was observed on the nc side of the thv before deployment.Implanter chose to slowly deploy and the tine mostly straightened out and deployment/implant was a success.It was suggested that the crimped valve interacted with the pigtail catheter.The sheath and delivery system were removed as a single unit.Per additional information provided by the fcs, there were difficulties during the crimping phase.The patient had mild tortuosity, and mild calcification.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for additional information from a product investigation.The following sections of this report have been updated: b4, g3, g6, h2, and h6.Frame damage was unable to be confirmed due to unavailability of returned device nor relevant imagery provided.A review of the dhr review did not provide any indication that a manufacturing non-conformance contributed to the complaint event.A review of ifu/training materials revealed no deficiencies.A review of edwards lifesciences risk management documentation was performed for this case.Per review, no evidence of product non-conformances or labeling/ifu inadequacies were identified in the evaluation.As reported, ''during a tavr procedure with a 23mm sapien 3 ultra resilia valve, a bent tine was observed on the nc side of the thv before deployment.It was suggested that the crimped valve interacted with the pigtail catheter.'' additional response from fcs also reported that ''the resistance was after alignment in the descending.'' in this case, following valve alignment, a non-edwards device (pigtail catheter) interacted with the crimped valve on the delivery system.It is possible that a frame strut caught on the pigtail catheter.If excessive force was applied during this interaction, it could have resulted in the reported bent frame.As such, available information suggests that procedural factors (interaction with non-edwards device) may have contributed to the complaint event.The ifu and training manuals have been reviewed, and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.

Brand Name
EDWARDS SAPIEN 3 ULTRA RESILIA VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24643607
Report Number2015691-2026-13347
Device Sequence Number21272465
Product Code NPT
UDI-Device Identifier00690103215809
UDI-Public(01)00690103215809(17)281021(11)251022
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9755RSL23A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown